Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
This is a Premium feature
To use this feature subscribe to Mumsnet Premium - get first access to new features see fewer ads, and support Mumsnet.Start using Mumsnet Premium
Perioral eczema/dermatitis(3 Posts)
I've had problems with my mouth since November. It started as cheilitis in the corners after eating some particularly salty/vinegary crisps which didn't heal for weeks, and only after impetigo set in. After a course of antibiotics and a thick layer of burts bees chapstick the splits healed, but there are two patches of irritated skin left behind. I'd been using daktarin twice a day in case it was fungal and 0.5% hydrocortisone cream for the inflammation, which helped a lot but never quite got rid of it. I read a few days ago that hydrocortisone was good for eczema but could actually make dermatitis worse, so I stopped using it. My mouth has got very sore, dry and itchy as a result. I'm still using daktarin twice a day to prevent infection setting into the vulnerable skin and I'm using a non-flouride toothpaste.
Is there anything else I can do? My face products are la roche posay and I use minimal amounts. I'm very self conscious about it and feel gross!
You could be reacting to the creams, now.
Stop the meds and use something like coconut or olive oil for a few days, see what happens.
You can get in a vicious circle with hydrocortisone and antifungals.
@MattBerrysHair hi! I am having exactly the same issue as you. Cheilitis which irritates surrounding skin and does not go away with hydrocortisone or anything! Did you figure out what it was and what to do to get it to go away? Thanks!
Join the discussion
Please login first.